Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 4:58 PM CDT for Howard County, Arkansas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 4:58 PM CDT (21:58 UTC)
- Expired
- May 7, 2012, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:30 PM CDT | TSTM WND DMG | 6 Sse Dierks, AR | TREES DOWN NEAR CENTER POINT AT INTERSECTION OF HWY 369 AND HWY 26 |
| May 7, 5:30 PM CDT | HAIL 1 | 6 Sse Dierks, AR | QUARTER SIZED HAIL REPORTED NEAR CENTER POINT AT THE INTERSECTION OF HWY 369 AND HWY 26 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS54 KSHV 072158
SVRSHV
ARC061-072300-
/O.NEW.KSHV.SV.W.0125.120507T2158Z-120507T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
* UNTIL 600 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF UMPIRE. THIS STORM WAS EAST SOUTHEAST AT 8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORINTH AND CENTER POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3420 9392 3419 9383 3416 9381 3395 9383
3402 9408 3412 9409 3413 9408 3414 9410
3417 9410 3419 9409 3421 9423 3435 9425
3435 9393
TIME...MOT...LOC 2157Z 294DEG 2KT 3419 9410
$$
031 follow-up statement
181
WWUS54 KSHV 072236
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT MON MAY 7 2012
ARC061-072300-
/O.CON.KSHV.SV.W.0125.000000T0000Z-120507T2300Z/
HOWARD AR-
536 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOWARD COUNTY...
AT 532 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CENTER POINT...OR 6 MILES SOUTHEAST OF DIERKS...MOVING SOUTH AT
20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3422 9393 3419 9391 3419 9383 3417 9381
3395 9383 3402 9408 3407 9408 3408 9409
3413 9408 3416 9410 3419 9409 3421 9422
3426 9423
TIME...MOT...LOC 2236Z 350DEG 15KT 3403 9395
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:12 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 7, 3:12 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CDT MON MAY 7 2012 .DISCUSSION... VISIBLE SATELLITE IMAGERY AS OF 19Z SHOWS A HEALTHY CU FIELD ACROSS THE CWA AS WELL AS SEVERAL OTHER FEATURES. ONE FEATURE OF INTEREST IS THE MCS MOVING THROUGH NE LA AND SOUTHERN MS. THIS LINE OF STORMS HELPED KICK OFF AN OUTFLOW BOUNDARY EARLIER IN THE DAY...THIS OUTFLOW HAS SINCE TRAVELED SOUTH AND WEST AND IS CURRENTLY SITUATED FROM ASHDOWN AR TO HOMER LA TO SOUTH OF MONROE LA. OTHER INTERESTING FEATURES INCLUDE TWO NORTH/SOUTH ORIENTED BOUNDARIES LOCATED FROM ROUGHLY TEXARKANA TO NACOGDOCHES. WHERE THESE TWO DIFFERENT SETS OF BOUNDARIES HAVE INTERSECTED...THUNDERSTORMS HAVE DEVELOPED. THE AREAS OF INTEREST SO FAR HAVE BEEN ALONG A LINE FROM IDABEL OK TO HOPE AR AND SOUTHEASTWARD TO HOMER AND MONROE LA. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL PRIMARILY BE CAPABLE OF HAIL AND DAMAGING WINDS WITH CAPE VALUES IN EXCESS OF 2500 J/KG AND STEEP LAPSE RATES IN PLACE. RAIN CHANCES WILL PERSIST THROUGH TUESDAY NIGHT AND THEN DECREASE AFTER THAT. RAIN CHANCES WILL REMAIN ABSENT FOR THE REST OF THE WEEK UNTIL OUR NEXT STORM SYSTEM APPROACHES FROM THE WEST. AT THIS TIME...IT APPEARS THAT AN UPPER LEVEL LOW WILL APPROACH FROM THE SW US. IT WILL BEGIN AS A CLOSED LOW SOUTH OF THE FOUR CORNERS AREA AND THEN OPEN UP INTO AN OPEN WAVE BY THE TIME IT APPROACHES THE CWA. RAIN CHANCES WITH THIS UPPER LOW AND SURFACE FRONT WILL BE BEST FROM FRIDAY THROUGH SATURDAY...WITH THE SYSTEM EXITING BY SUNDAY. TEMPERATURES WILL BE MUCH MORE PLEASANT OVER THE NEXT FEW DAYS AFTER THE PASSAGE OF THIS COLD FRONT IN THE NEXT 24 HOURS. HIGHS HAVE BEEN ABOVE NORMAL FOR THIS TIME OF YEAR...BUT HIGHS ON TUESDAY AND WEDNESDAY WILL BE RIGHT AT OR A FEW DEGREES BELOW SEASONAL AVERAGE. OVERNIGHT LOWS WILL BE AT OR BELOW AVERAGE AS WELL. /20/ && .AVIATION... REALLY STARTING TO DESTABILIZE WITH 18Z TEMPS NEARING 90 DEGREES ACROSS MOST LOCATIONS THIS AFTN. THE TWO AREAS OF CONCERN REMAIN A NEARLY STATIONARY OUTFLOW BOUNDARY RESIDING FROM EAST OF TXK AND SOUTH OF ELD TO NEAR THE MLU TERMINAL. STORMS ARE FIRING NEAR THE MLU TERMINAL AS WE SPEAK. ELSEWHERE...ISOLATED THUNDERSTORMS WERE DEVELOPING ALONG A THERMAL BOUNDARY JUST NORTH OF THE KSHV TERMINAL WITH LITTLE MOVEMENT INDICATED OVER THE LAST HOUR. THIS IS ALL HANDLED IN THE 18Z TAF PACKAGE WITH TEMPO TSRA AT KMLU/KELD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AND VCTS/TEMPO TSRA AT THE KSHV TERMINAL FOR THE SAME TIMEFRAME. ELSEWHERE...STARTING TO SEE SOME MODERATE CU GOING UP ALONG THE TRUE FRONTAL BOUNDARY WHICH AS OF 19Z WAS LOCATED NEAR A DEQ/CRS/TPL LINE. THIS BOUNDARY HAS SLOWED CONSIDERABLY OVER THE LAST COUPLE OF HOURS BUT SHORT TERM PROGS INCLUDING HIGH RES PROGS INDICATE THAT CONVECTION SHOULD BEGIN TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. HAVE DELAYED MENTION OF TSRA AT TXK/TYR/GGG TERMINALS UNTIL 23Z TO ACCOUNT FOR THIS LATER INITIATION. WHILE THE FRONTAL BOUNDARY SHOULD PICK UP SPEED LATER TONIGHT INTO TUESDAY...TSRA COVERAGE SHOULD BECOME MORE WIDESPREAD TOWARDS THE PREDAWN HOURS TUESDAY INTO THE DAY WITH POST-FRONTAL CONVECTION A PRETTY GOOD BET. HAVE GONE WITH VCTS THROUGH THE FIRST HALF OF TUESDAY AT ALL TERMINAL LOCATIONS TO ACCOUNT FOR THIS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 81 63 79 56 / 50 50 40 20 10 MLU 68 84 63 80 54 / 50 50 50 30 10 DEQ 64 77 55 79 49 / 30 30 20 10 10 TXK 66 78 59 79 53 / 50 50 30 20 10 ELD 65 78 59 79 50 / 50 50 30 20 10 TYR 67 77 60 78 55 / 50 50 40 20 10 GGG 68 79 61 78 53 / 50 50 40 20 10 LFK 70 83 64 80 57 / 40 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 7, 11:36 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT MON MAY 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1136 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT APPROACH THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. 20
In the hours before
Special weather statement, May 7, 1:30 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT MON MAY 7 2012 LAZ001-002-071930- BOSSIER-CADDO- 130 PM CDT MON MAY 7 2012 ...THUNDERSTORMS DEVELOPING OVER CADDO AND BOSSIER PARISHES... ISOLATED THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER PARTS OF CADDO AND BOSSIER PARISHES IN FAR NORTHWEST LOUISIANA THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP DURING THE AFTERNOON IN THE UNSTABLE AIR OVER NORTH LOUISIANA. A FEW OF THESE THUNDERSTORMS MAY BECOME BRIEFLY SEVERE...WITH STRONG...POSSIBLY DAMAGING WINDS...AND LARGE HAIL THE MAIN CONCERNS. PAY ATTENTION TO THE WEATHER THIS AFTERNOON...ESPECIALLY IF YOU HAVE TO BE OUTDOORS. IF YOU HEAR THUNDER...IT IS TIME TO MOVE INDOORS. IF A WARNING IS ISSUED FOR YOUR LOCATION...THEN ITS TIME TO TAKE SHELTER. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 41 min |
| May 7, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 60 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| May 7, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 53 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| May 7, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.